Epilepsy

Epilepsy

Welcome Back to the “Quick Shadow.” I hope you are all ok. In this post I would like to talk about epilepsy and how it makes you feel. (If you have it). It is estimated that 500,000 people in the UK have epilepsy (www.nhs.a-z) that is one in every hundred. Of all the things that I have had to cope with my stroke, epilepsy is the worse.  My first seizure happened about I year after my stroke. I don’t know anything about happen this seizure, I just woke up on a bed in A&E about two hours later.  That’s what really happens. There is no warning, I have probably have pee’d myself and my muscles are howling with pain.

Apart from that everything is tickety boo. I say that in the most grudging way that I can. In about 1 month ago I booked an appointment with my GP. I did this because I was worried about my wellbeing. These tablets were giving me some really strong side effects. These side effects were:

Dizziness

Being ‘spaced out’ or stoned all of the time.

Vagueness.

Depression.

Tiredness.

When I sat down with my GP I was resolute that I should stop my epilepsy medication as soon as I could. I had come to the conclusion because these symptoms were stopping me from having a normal life. I could not concentrate at all on anything and the depression made me short tempered and very tired. When I told this to my GP, she replied but revealing to me that my current medication was a very old drug and had been on the market for a considerable time and was known to give these side effects.

There was another thing which was visible to me when I stopped my medication. That was ‘the curtain.’ If you are not conversant with this, imagine that you are inside a thick opaque curtain which stretches around you. This curtain is impenetrable and stops you reaching all the other people in the world.  The thing about these (epilepsy medication) side effects is that you are so strong that the ‘curtain’ is completed masked.

A few months ago, I started ‘wean’ myself off these tablets. I did this because I wanted to eradicate the side effects that I have listed above. I’m happy to report that this side effects are a thing of the past and, guess what? That curtain I was telling you about, I’ve welcomed it back like an old friend.

Let me wrap this up by saying that I’m not telling anyone to stop their medication, it’s not my place to say that. However, if the price of stopping it them is 1 seizure every  six months next to my own happiness I know which one I will choose!

MS

Leave a Reply

Your email address will not be published. Required fields are marked *